What Are the Most Common Cefdinir Side Effects?

Autumn Rivers

Cefdinir is an antibiotic that keeps bacteria from growing. While it often is effective in treating bronchitis, ear infections and tonsillitis, among other bacterial infections, some patients may experience side effects. Some issues, such as nausea and diarrhea, typically are considered merely bothersome, though they usually should be reported to a doctor if they persist. Slightly less common cefdinir side effects may include constipation, indigestion and bloody diarrhea. More serious issues can include high blood pressure, as well as failure of the heart, liver or kidneys, all of which usually require immediate medical help.

Some patients report frequent headaches while taking cefdinir.
Some patients report frequent headaches while taking cefdinir.

Like many drugs, some of the most common side effects involve the digestive system, because nausea, vomiting and diarrhea may occur. Some people also experience frequent headaches when taking cefdinir, and skin rashes may appear. Women taking this medication may get a yeast infection or suffer from vaginal inflammation. While these types of cefdinir side effects typically are not considered serious, they should be mentioned to a doctor, especially if they persist or seem to worsen over time.

Nausea and vomiting are possible side effects of taking cefdinir.
Nausea and vomiting are possible side effects of taking cefdinir.

There are some side effects that are less common than — and equally as mild as — digestive issues, though they should still be brought up to a doctor eventually. For example, some patients are more likely to experience constipation than diarrhea while taking cefdinir. On the other hand, some people who get diarrhea after a normal cefdinir dose find that it is bloody and, thus, a little more worrisome than usual. In addition, patients may suffer from indigestion or loss of appetite while taking this drug. While some patients are not bothered enough by these cefdinir side effects to mention them to a doctor immediately, it usually is important to do so if they continue for long, because symptoms such as bloody diarrhea, constipation and loss of appetite can all have an adverse effect on the body when left untreated.

Diarrhea and constipation are possible side effects of taking cefdinir.
Diarrhea and constipation are possible side effects of taking cefdinir.

Some of the most serious cefdinir side effects are considered rather rare, but they can be quite dangerous for the patients who do experience them. For example, some people suffer from frequent or severe headaches and blurred vision, which should be reported to a doctor right away. This is because these often are symptoms of high blood pressure, which is among the most serious cefdinir side effects. Chest pain also is possible and should indicate the need for fast medical attention, because this drug can lead to failure of the heart, liver and kidney after taking a regular cefdinir dose.

The frequently reported side effects of cefdinir include blurry vision and fatigue.
The frequently reported side effects of cefdinir include blurry vision and fatigue.
Diarrhea is a common side effect of cefdinir.
Diarrhea is a common side effect of cefdinir.
Hypertension is one possible side effect of cefdinir.
Hypertension is one possible side effect of cefdinir.
Cefdinir may be effective at treating bacterial tonsillitis.
Cefdinir may be effective at treating bacterial tonsillitis.
Cefdinir is commonly used to treat tonsillitis and other bacterial infections.
Cefdinir is commonly used to treat tonsillitis and other bacterial infections.
Side effects of cefdinir may include loss of appetite.
Side effects of cefdinir may include loss of appetite.

You might also Like

Readers Also Love

Discussion Comments

wavy58

There are some antibiotics I just can't take because of the side effects. My stomach seems particularly sensitive to them, and I get so nauseated that I can't even eat.

I've heard that it helps to take them with food, but I can't even manage to eat enough to take the pill. I just feel green and like I'm about to vomit all the time.

Not all antibiotics do this to me, but cefdinir does. I don't know what it is about certain ones that make me so sick.

Oceana

I had some mild constipation while taking cefdinir for a sinus infection. It only lasted a couple of days, though.

When I did start having bowel movements again, they were hard and sluggish. This aggravated my hemorrhoids, so it was all very unpleasant. However, the cefdinir did get rid of my sinus infection, so it was worth the discomfort.

Kristee

@cloudel – Yes, you can eat a carton of yogurt a day. Yogurt contains bacteria that help fight yeast infections.

My doctor actually told me to go get some yogurt when she put me on antibiotics. I already had a habit of eating it, so I just made sure to eat it every day during those two weeks.

If you don't like yogurt, you can always just take acidophilus tablets instead. They have the same active cultures as yogurt, but you can swallow them whole.

cloudel

Oh, no! I'm prone to getting yeast infections, and I just started taking cefdinir yesterday. Is there anything I can do to help prevent a yeast infection while on this antibiotic?

Post your comments
Login:
Forgot password?
Register: